I know how you are feeling, I went through the same thing while on prednisone. I'm normally a very petite girl. I'm 5'3'' and weigh in at about
115. well before steroids anyway. HA. While on pred I was about
130. I know that doesnt sounds like much but to me being a figure competitor in body building competitions that was huge. I had a big hump on my upper shoulders, my face was so swollen I took a picture everyday and sent it to my mom who was living halfway across the world, who was blown away at how my jaw was no longer there, my face was round, bags under my eyes, terrible acne, I wasn't myself anymore, physically and mentally. The steroids made me suicidal because I had lost everything. My mental state was different and I didn't know how to change it. All the doctors just threw more drugs at me. I became depressed. I had moved from Alaska to England. I was dx a 2 weeks after I arrived here, I lost my dream job, the pred caused muscle wasting I lost all my muscles and could barely get out of bed, I could no longer compete in a sport that i loved. I drove my car off the rode in hopes of slamming into a tree. I missed. When I told the doctors about
all the mental side effects and physical side effects I was told that they would stop once I stopped taking the medication which I wasn't allowed to do. SO i sought out another GI. He tapered me off the predisone and asacol. I saw a chinese herbal woman who gave me an herbal powder to mix in hot water which tasted awful but he decresead all the water retention and swelling. I've been off Pred since may and my acne has cleared up, my mental state has cleared up. I'm 120pounds so only 5 more to go. I've never had problems rebuilding muscle but since the steroids no matter how hard I train I cant get my body back to the way it used to be. I saw 3 specialist after my inital dx with the military doctors. All agree that I dont have Crohns. I've had multiple scopes, CT, blood work you name it. They all think that I came in contact with a nasty bacteria that ate away at my intestines and the military docs were so ready to jump on the crohns bandwagon because it was the easiest answer to my unexplained sudden onset of symptoms. I was told by my 3 new GIs that it was a bacterial infection that was treated incorrectly with steorids when it could have been cleared up with 10 days of Cipro. So now my whole life has changed, I'm still battleing with the devestating side effects of Pred and there is nothing I can do about
it because Miltiary doctors can not get in trouble for malpractice. If the 3 new docs are wrong and I do reflare, I'm going the alternative route with the liquid diet not steorids.
25 yr old female. Diagnosed with Crohn's on Feb 14th 2007 confined to the terminal ilieum, Asacol, Levsin, Nexium 40mg, Percocet, darvocet, phenergren.